1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Injection problem

Discussion in 'Diabetes Discussions' started by Hibby65, Jul 26, 2021.

  1. Hibby65

    Hibby65 Type 2 · Well-Known Member

    Messages:
    57
    Likes Received:
    23
    Trophy Points:
    48
    Anyone else have problems injecting sometimes? Sometimes stick the needle in push the top of the pen nice and smooth no problems. Other days it’s murder. Stick the needle in push and push and it’s like it’s blocked or trying to resist. Tried different sites but still happens. Always tend to push a little bit first over the sink no problems then in the arm it’s like the skins trying to push back
     
  2. ert

    ert Type 1 · Well-Known Member

    Messages:
    2,197
    Likes Received:
    2,812
    Trophy Points:
    198
    How many units are you injecting at once?
     
    • Like Like x 1
  3. AlexD14

    AlexD14 · Member

    Messages:
    10
    Likes Received:
    5
    Trophy Points:
    3
    I find this to be the case when injecting in my stomach, not so much on my thighs or lower back/buttock areas.
     
  4. sleepster

    sleepster Type 1 · Well-Known Member

    Messages:
    594
    Likes Received:
    289
    Trophy Points:
    123
    Are you using a new needle each time? I find if I'm reusing a needle :bag: it's like it's getting clogged up.
     
  5. Ushthetaff

    Ushthetaff Type 1 · Well-Known Member

    Messages:
    447
    Likes Received:
    326
    Trophy Points:
    123
    Like some others I get it if I use the same needle repetitively , once I change the needle no probs
     
  6. Tony337

    Tony337 Type 1 · Well-Known Member

    Messages:
    635
    Likes Received:
    1,000
    Trophy Points:
    178
    It happens to me too from time to time........new needle and no more than 10 units at a time.....
    It feels like the mechanism in the pen to be the cause?
    It feels like some of the insulin has got left behind and tried to prove this using data from my phone but it became inconclusive.

    Tony
     
  7. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    880
    Likes Received:
    482
    Trophy Points:
    123
    What needles are you using?
    In order to save money, some GPs have been prescribing different needles which don't seem to go in as easily.
     
  8. Tony337

    Tony337 Type 1 · Well-Known Member

    Messages:
    635
    Likes Received:
    1,000
    Trophy Points:
    178
    BD 4mm microfine ....
     
  9. jaywak

    jaywak Type 1 · Well-Known Member

    Messages:
    281
    Likes Received:
    211
    Trophy Points:
    103
    In the colder months I find I can use the same needle 20 - 30 times without it clogging , But in the warmer weather months I sometimes have to replace it every day as it gets completely blocked .
     
  10. Daibell

    Daibell LADA · Master

    Messages:
    12,142
    Likes Received:
    7,230
    Trophy Points:
    298
    I find this happens from time to time in my thighs. I think it's where you inject in an area that has become 'hard' through a lot of previous injections. I now test my flesh with my fingers to find softer areas.
     
    • Agree Agree x 1
  11. jaywak

    jaywak Type 1 · Well-Known Member

    Messages:
    281
    Likes Received:
    211
    Trophy Points:
    103
    I didn't mean when it's in my flesh but when I do an airshot in the warmer weather it seems it might congeal in the needle!
     
  12. DisFanJen

    DisFanJen Type 2 · Well-Known Member

    Messages:
    111
    Likes Received:
    136
    Trophy Points:
    63
    I've had this happen a couple of times and as Diabell said, my assumption is that I hit a spot where I've injected recently as this can be a problem.

    I've also had it twice where the insulin just oozed back out of the skin and wouldn't absorb, even after waiting the usual time (and I always wait longer then the recommended 6 - 10 secs).
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook